# SDR 2018FA0000264

- Difficulty date: May 1, 2018
- Submitted: July 17, 2018
- Operation: General aviation
- Aircraft: N748RA
- Make and model: Piper PA-28-161
- Aircraft serial: 2841035
- System (JASC): 5720 · Wing Miscellaneous Structure
- Part: Fitting
- Part number: 66761003
- Condition: Damaged
- Location: Rt Wing
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER PERFORMING A VISUAL INSPECTION ON RIGHT WING, VISUAL DAMAGE WAS NOTED ON PN 66761-XXX.  TO THEREFORE DETERMINE ZERO LEAD/LAG PLAY ON OUR FLEET.  A CHECK ON ALL AIRCRAFT WINGS WERE PERFORMED.  AFTER INSPECTION WE FOUND THAT WHEN THAT AIRCRAFT FUSELAGE IS FIXED THE RIGHT WING EXHIBITED LEAD/LAG PLAY ABOUT THE MAIN SPAR.  THE AMOUNT OF P LAY EXCEEDS THAT OF THE OPPOSITE WING.  IAW MM THE RIGHT WING WAS REMOVED.  FITTING ASSY, FWD SPAR RIGHT EXHIBITED MOUNTING HOLE WAS OUT OF ROUND.  IT WAS THEREFORE AGREED THAT CONTINUED SERVICEABILITY OF THE SAID FITTING COULD NOT BE ASSURED.  THEREFORE FITTING ASSY, FWD SPAR RIGHT PN 66761-003/66761-001 WAS DEEMED NOT AIRWORTHY.  66761 IS MOUNTED TO THE FWD SPAR BY RIVETS IN 4 ROWS OF 4 TOTAL OF 16 WITH A STEEL CORE SANDWICHED BETWEEN 2 SHEETS OF ALUMINUM.  WE ORDERED A REPLACED FITTING PN 66761-001.  THE NEW PART HAS NO STEEL CORE, INSTEAD, A STEEL BUSHING IS INSTALLED IN AN OVERSIZED HOLE.  THE INSIDE DIAMETER OF THE BUSHING APPEARS TO FIT THE BOLT THAT IS CALLED OUT IN THE ILLUSTRATED PARTS CATALOG.  67661-001 APPEARS TO BE THE ORIGINAL PN WHILE 66761-003 APPEARS AN UPDATED PN REFERENCE TO THE N PN WITH RESPECT TO REPLACEMENT WAS NOTED IN THE AIRCRAFT MM.  TWO CRACKS WERE LOCATED ADJACENT TO THE SPAR MOUNTING HOLES ON SPAR.  SEE ATTACHED PICTURES.
